Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 8, NWS Boise, ID

November 17, 2015Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Nov 17, 2015, 2:59 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Nov 18, 2015, 2:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 2:59 PM MST (21:59 UTC)
In effect from
Nov 18, 2015, 2:00 AM MST
Expired
Nov 18, 2015, 1:56 PM MST
In force
12 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
442 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS75 KBOI 172159
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
259 PM MST TUE NOV 17 2015

IDZ016-030-181300-
/O.NEW.KBOI.WI.Y.0008.151118T0900Z-151119T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
259 PM MST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY.

* WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...COLD FRONTAL PASSAGE IN THE EARLY MORNING...WINDS
  INCREASING POST-FRONTAL...DECREASING IN THE AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS
  WINDS ON NORTH-SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
967 
WWUS75 KBOI 181251
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
551 AM MST WED NOV 18 2015

...VERY WINDY ACROSS SOUTH CENTRAL IDAHO TODAY...

.A BURST OF WIND OCCURRED WITH THE FRONTAL PASSAGE. ALSO WINDS
WILL BE STRONG THIS AFTERNOON.

IDZ016-030-182100-
/O.CON.KBOI.WI.Y.0008.000000T0000Z-151119T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
551 AM MST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS THE REST OF TODAY WILL BE FROM LATE
  MORNING THROUGH EARLY AFTERNOON. 

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS 
  WINDS ON NORTH-SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
078 
WWUS75 KBOI 182056
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
156 PM MST WED NOV 18 2015

IDZ016-030-182200-
/O.CAN.KBOI.WI.Y.0008.000000T0000Z-151119T0000Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
156 PM MST WED NOV 18 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY.

WINDS HAVE COME DOWN SIGNIFICANTLY BEHIND THE PASSING OF THIS
MORNING/S COLD FRONT. WINDS WILL CONTINUE TO DECREASE INTO THE
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 2:46 PM MST, 13 minutes earlier.

Area forecast discussion, Nov 17, 2:46 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
246 PM MST TUE NOV 17 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY...PRECIPITATION HAS BEEN
LIGHT AND CONFINED TO NORTHERN AREAS THIS AFTERNOON...FROM BAKER
CITY TO MCCALL. PRECIP WILL INCREASE FROM NORTH TO SOUTH ALONG A
COLD FRONT TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN 5000 AND 6500
FEET AHEAD OF THE COLD FRONT. THEREFORE...ACCUMULATING SNOWS WILL
BE LIMITED TO THE HIGHER TERRAIN. SNOW LEVELS WILL DROP TO NEAR
VALLEY FLOORS BEHIND THE FRONT...BUT BY THEN THE BULK OF THE
PRECIP WILL HAVE ENDED. WINDS WILL BE THE MAIN CONCERN WITH THE
FRONT. STRONG WINDS ARE EXPECTED ON RIDGETOPS TONIGHT. THE
OVERNIGHT TIMING OF THE FRONT IS NOT CONDUCIVE FOR STRONG WINDS TO
MIX DOWN TO LOWER ELEVATIONS...ALTHOUGH BRIEF STRONG WIND GUSTS
ARE POSSIBLE WITH THE FRONTAL PASSAGE. THE FRONT IS EXPECTED TO
CROSS BAKER CITY/MCCALL AROUND MIDNIGHT...BOISE AROUND 4 AM...AND
TWIN FALLS/JEROME AROUND 7 AM. THE STRONGEST WINDS ARE EXPECTED IN
TWIN FALLS COUNTY LATE TONIGHT THROUGH WEDNESDAY. THUS...A WIND
ADVISORY WILL BE ISSUED FOR THE WESTERN MAGIC VALLEY AND SOUTHERN
TWIN FALLS COUNTY FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON. THE PRECIP WILL DIMINISH ON WEDNESDAY WITH LINGERING
SHOWERS POSSIBLE OVER THE HIGHER TERRAIN. NEXT SYSTEM WILL SPREAD
WIDESPREAD PRECIPITATION INTO SE OREGON/SW IDAHO ON THURSDAY. SNOW
LEVELS MAY BE LOW ENOUGH FOR ALL SNOW DOWN TO VALLEY FLOORS IN SW
IDAHO /INCLUDING THE TREASURE VALLEY/ THURSDAY MORNING...WITH SNOW
ACCUMS POSSIBLE. PRELIMINARY SNOW AMOUNTS ARE LIGHT...AN INCH OR
LESS IN THE VALLEYS AND 1-3 INCHES IN THE MOUNTAINS. THE SNOW IS
EXPECTED TO CHANGE TO RAIN IN THE LOWER VALLEYS DURING THE
AFTERNOON. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL.

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...THURSDAY/S SHORTWAVE
WILL CONTINUE TO PASS THROUGH THE REGION BRINGING PRECIPITATION
REGION-WIDE. EXPECTING SNOW ABOVE 3500 FT...DROPPING TO ABOVE 2000
FT BY EARLY MORNING. SNOW ACCUMULATIONS WILL BE MINIMAL. PRECIP
SHOULD END BY LATE MORNING FRIDAY WITH SOME LINGERING SHOWERS
ALONG THE NEVADA BORDER. A SECOND SHORTWAVE IS FORECASTED TO PASS
SOUTH AND WEST OF THE REGION SATURDAY INTO SUNDAY. CLOUD COVERAGE
WILL DECREASE AND THE REGION WILL BE DRY UNDER A NORTHWEST FLOW
THROUGH THE END OF THE PERIOD. HIGH AND LOW TEMPERATURES WILL BE
AT OR BELOW NORMAL.

SUNDAY NIGHT THROUGH TUESDAY...NEXT UPPER LEVEL SYSTEM SITS OFF
THE PACIFIC NORTHWEST COAST MONDAY AND BEGINS TO MAKE ITS WAY INTO
THE AREA BY TUESDAY AFTERNOON. MODELS DISAGREE ON TIMING...BUT
WENT WITH A MODEL BLEND WITH CLIMO AS THE BASE. CHANCES OF
PRECIPITATION LOOK TO INCREASE THROUGH THE END OF THE PERIOD. SNOW
LEVELS DROP TUESDAY AFTERNOON WHICH WILL ALLOW FOR SNOW SHOWERS IN
HIGHER ELEVATIONS ABOVE 3500 FEET.

&&

.AVIATION...SNOW HAS CHANGED OVER TO RAIN AHEAD OF COLD FRONT.
MVFR CEILINGS REMAIN IN THE MTNS...LOW VFR ELSEWHERE. FAST COLD
FRONT WILL MOVE NW TO SE BRINGING A RAIN/SNOW MIX BEGINNING AT
KBNO-KBKE AFTER 06Z/WED...KREO-KBOI-KMYL AFTER 09Z/WED...AND
KTWF/KJER AFTER 12Z/WED. SURFACE WINDS...GENERALLY 10-12
KTS...INCREASING TO 15-20 KTS WITH GUSTS 30-40 KTS WITH FRONTAL
PASSAGE...MOSTLY IN SE OREGON AND SNAKE RIVER PLAIN E OF KMUO AND
S. WINDS WILL DECREASE TO 10-12 KTS BEHIND THE FRONT...EXCEPT KMUO
AND E. WINDS ALOFT AT 10K FT MSL...WNW 40-50 KTS...50-65 KTS AFTER
06Z/WED...DROPPING TO 30-40 KTS BY 18Z/WED.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 2 AM TO 5 PM MST WEDNESDAY IDZ016-030.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...BW
LONG TERM....AB/JC
AVIATION.....AB

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.